Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 15, NWS Grand Rapids, MI

October 11, 20125 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Oct 11, 2012, 3:56 PM EDT for 5 counties in Michigan. It took effect at Oct 12, 2012, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2012, 3:56 PM EDT (19:56 UTC)
In effect from
Oct 12, 2012, 12:00 AM EDT
Expired
Oct 12, 2012, 9:11 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Barry County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 21 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS73 KGRR 111956
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU OCT 11 2012

MIZ045-046-051-052-058-059-066-067-073-074-120400-
/O.NEW.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/
/O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-EATON-INGHAM-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...IONIA...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
356 PM EDT THU OCT 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. 

HAZARDOUS WEATHER...

 * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY
   EVENING. 

 * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM
   NORTH TO SOUTH BETWEEN 400 PM TO 600 PM.

 * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND
   SKIES CLEAR OUT. 

IMPACTS...

 * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING.

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS
   TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ039-040-120400-
/O.NEW.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
356 PM EDT THU OCT 11 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. 

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL
   TO AROUND 30 DEGREES.

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM
   THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ044-057-065-072-120400-
/O.NEW.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/
/O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
NEWAYGO-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...FREMONT...GRAND RAPIDS...HASTINGS...
KALAMAZOO
356 PM EDT THU OCT 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. 

HAZARDOUS WEATHER...

 * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY
   EVENING. 

 * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM
   NORTH TO SOUTH BETWEEN 400 PM TO 600 PM.

 * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND
   SKIES CLEAR OUT. 

IMPACTS...

 * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING.

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS
   TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ038-120400-
/O.NEW.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/
LAKE-
INCLUDING THE CITY OF...BALDWIN
356 PM EDT THU OCT 11 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY. 

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL
   INTO THE LOWER 30S.

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED FROM
   THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-050-056-064-071-112200-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
356 PM EDT THU OCT 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

HAZARDOUS WEATHER...

 * WIND GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE THROUGH EARLY
   EVENING. 

 * THE WINDS WILL GRADUALLY FALL BELOW ADVISORY CRITERIA FROM
   NORTH TO SOUTH BETWEEN 400 PM TO 600 PM.

IMPACTS...

 * HIGH PROFILE VEHICLES SHOULD USE CAUTION THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

DUKE
4 follow-up statements
789 
WWUS73 KGRR 112140
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
540 PM EDT THU OCT 11 2012

MIZ045-046-051-052-058-059-066-067-073-074-120545-
/O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
/O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/
MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-EATON-INGHAM-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...IONIA...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
540 PM EDT THU OCT 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND MAY BE
   BELOW FREEZING FOR AS LONG AS 8 HOURS.

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS
   TEMPERATURES FALL 25 TO 30 DEGREE RANGE EARLY FRIDAY MORNING.
 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ044-057-065-072-120545-
/O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
/O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/
NEWAYGO-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...FREMONT...GRAND RAPIDS...HASTINGS...
KALAMAZOO
540 PM EDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 


HAZARDOUS WEATHER...

 * AREAS FOR FROST WILL DEVELOP OVERNIGHT AS WINDS SUBSIDE AND 
   SKIES CLEAR OUT. 

IMPACTS...

 
 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS 
   TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-050-056-064-071-112245-
/O.CAN.KGRR.WI.Y.0005.000000T0000Z-121011T2200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
540 PM EDT THU OCT 11 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WINDS WILL CONTINUE TO DIMINISH THIS EVENING TO UNDER 10 MPH.

IMPACTS...

 * THE MAXIMUM WIND GUST WAS 52 MPH AT BIG SABLE POINT JUST BEFORE
   9 AM THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ039-040-120545-
/O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
540 PM EDT THU OCT 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL 
   TO AROUND 30 DEGREES. 

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED 
   FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ038-120545-
/O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/
LAKE-
INCLUDING THE CITY OF...BALDWIN
540 PM EDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT FRIDAY...

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL 
   INTO THE LOWER 30S. 

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED 
   FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
246 
WWUS73 KGRR 120127
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT THU OCT 11 2012

MIZ039-040-045-046-051-052-058-059-066-067-073-074-120930-
/O.CON.KGRR.FZ.W.0021.121012T0400Z-121012T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
927 PM EDT THU OCT 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND MAY 
   BE BELOW FREEZING FOR AS LONG AS 8 HOURS. 

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS 
   TEMPERATURES FALL 25 TO 30 DEGREE RANGE EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ038-044-057-065-072-120930-
/O.CON.KGRR.FR.Y.0015.121012T0400Z-121012T1400Z/
LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS...
HASTINGS...KALAMAZOO
927 PM EDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES FALL 
   INTO THE LOWER 30S. 

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED 
   FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
730 
WWUS73 KGRR 120744
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EDT FRI OCT 12 2012

MIZ039-040-045-046-051-052-058-059-066-067-073-074-121400-
/O.CON.KGRR.FZ.W.0021.000000T0000Z-121012T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
344 AM EDT FRI OCT 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL TO BELOW FREEZING PRIOR TO DAYBREAK. 

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED AS
   TEMPERATURES FALL INTO THE 25 TO 30 DEGREE RANGE EARLY THIS 
   MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ038-044-057-065-072-121400-
/O.CON.KGRR.FR.Y.0015.000000T0000Z-121012T1400Z/
LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS...
HASTINGS...KALAMAZOO
344 AM EDT FRI OCT 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

HAZARDOUS WEATHER...

 * AREAS OF FROST ARE EXPECTED TO DEVELOP PRIOR TO DAYBREAK AS
   TEMPERATURES FALL INTO THE LOWER 30S.

IMPACTS...

 * LATE SEASON SENSITIVE VEGETATION WILL NEED TO BE PROTECTED 
   FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
314 
WWUS73 KGRR 121311
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 AM EDT FRI OCT 12 2012

MIZ039-040-045-046-051-052-058-059-066-067-073-074-121415-
/O.CAN.KGRR.FZ.W.0021.000000T0000Z-121012T1400Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
911 AM EDT FRI OCT 12 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FREEZE WARNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL RISE INTO THE 40S THIS MORNING...ENDING THE
   FROST AND FREEZING TEMPERATURE THREAT.

IMPACTS...

 * TEMPERATURES FELL INTO THE UPPER 20S TO LOWER 30S ACROSS THE
   FREEZE WARNING AREA. 

 * THE LOWEST TEMPERATURES INCLUDED 21 AT LEOTA...26 AT LESLIE AND 
   27 AT ALMA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ038-044-057-065-072-121415-
/O.CAN.KGRR.FR.Y.0015.000000T0000Z-121012T1400Z/
LAKE-NEWAYGO-KENT-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...BALDWIN...FREMONT...GRAND RAPIDS...
HASTINGS...KALAMAZOO
911 AM EDT FRI OCT 12 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
FROST ADVISORY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL RISE INTO THE 40S THIS MORNING...ENDING THE
   FROST AND FREEZING TEMPERATURE THREAT.

IMPACTS...

 * TEMPERATURES FELL INTO THE UPPER 20S TO MIDDLE 30S ACROSS THE
   FROST ADVISORY AREA.

 * TEMPERATURES RANGED 22 AT A TYPICALLY COLD SPOT LIKE BALDWIN TO
   33 AT KALAMAZOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 11, 3:45 PM EDT, 11 minutes earlier.

Area forecast discussion, Oct 11, 3:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT THU OCT 11 2012

.SYNOPSIS...
ISSUED AT 345 PM EDT THU OCT 11 2012

A COLD FRONT WILL SHIFT SOUTH THROUGH THE REGION TONIGHT
BRINGING A FEW RAIN SHOWERS AND ANOTHER SURGE OF COLDER AIR. THE
RAIN SHOWERS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH OF THE
STATE OVERNIGHT. SCATTERED LAKE EFFECT RAIN SHOWERS WILL DEVELOP
OVERNIGHT NEAR THE LAKE MICHIGAN SHORE THAT COULD POTENTIALLY MIX
WITH A FEW FLAKES OF SNOW AT TIMES. AREAS OF FROST ARE EXPECTED
INLAND TONIGHT AWAY FROM LAKE MICHIGAN WITH TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S. A STRONG FALL LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE GREAT LAKES THIS WEEKEND BRINGING A SURGE OF
WARMER AIR...PERIODS OF RAIN...THUNDERSTORMS AND WINDY CONDITIONS.
HEAVY RAIN IS EXPECTED WITH 1 TO IN EXCESS OF 2 INCHES POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 345 PM EDT THU OCT 11 2012

FOCUS OF THE SHORT TERM WAS ON FROST AND FREEZING TEMP POTENTIAL
TONIGHT THEN THE STORM OVER THE WEEKEND. THE STORM OVER THE WEEKEND
WILL BRING THE POTENTIAL FOR HEAVY RAIN...THUNDERSTORMS AND WINDY
CONDITIONS. THREAT FOR SEVERE STORMS CANNOT BE RULED OUT GIVEN THE
FACT THAT STRONG DYNAMICS AND WIND FIELDS ARE IN PLAY.

AS FOR THE FROST TONIGHT...DECIDED TO ISSUE A FREEZE WARNING IN THE
EASTERN TWO ROWS OF COUNTIES AS ENOUGH CLEARING SHOULD OCCUR LATE TO
ALLOW TEMPS TO DROP TO NEAR OR BELOW FREEZING. THE NEXT ROW WEST
(LAKE/NEWAYGO/KENT/BARRY/AZO) RAN WITH A FROST ADVISORY AS CLOUDS
WILL LIKELY BE IN AND OUT WITH A NORTH-NORTHWEST FLOW OFF THE LAKE.
LOWS IN THIS ROW OF COUNTIES WILL DIP INTO THE LOWER TO MIDDLE 30S.
THE LAKESHORE SHOULD SEE ENOUGH CLOUDS AND WIND TO KEEP TEMPS FROM
BEING AN ISSUE.

A BAND OF LIGHT RAIN WILL SHIFT SOUTH THROUGH THE AREA THIS EVENING
INTO THE OVERNIGHT ASSOCIATED WITH THE FRONT. PRECIPITATION IS
FALLING FROM HIGHER CLOUD BASES OF 4000-6000FT AND HAS BEEN
RELATIVELY LIGHT. HAVE SCATTERED POPS COVERING THE LIGHT RAIN.

A RELATIVE QUIET PERIOD WILL EXTEND FROM FRIDAY INTO FRIDAY NIGHT AS
HIGH PRESSURE DRIFTS THROUGH THE GREAT LAKES.

ALL FOCUS THEN MOVES TO THE WEEKEND STORM SYSTEM...A SUB 1000MB LOW
THAT MOVES NORTHEAST ACROSS THE AREA. THE STORM WILL BRING PERIODS
OF RAIN (AT TIMES HEAVY)...THUNDERSTORMS AND WINDY CONDITIONS.
DISCUSSED THE HEAVY RAIN POTENTIAL BELOW IN THE HYDRO SECTION.
EXPECT RAIN AND EMBEDDED THUNDERSTORMS TO MOVE INTO THE AREA
SATURDAY MORNING AND CONTINUE OFF AND ON THROUGH SUNDAY. STRONG
850MB MOISTURE TRANSPORT IS OCCURRING MUCH OF THE TIME...WITH GOOD
SURGES PROGD SATURDAY MORNING...SATURDAY NIGHT AND AGAIN ON SUNDAY.
ROUNDS OF SHOWERS AND STORMS APPEAR LIKELY AS THE AREA WILL SIT
ALONG THE WARM FRONTAL AXIS. THE THREAT FOR SEVERE IS NOT ZERO GIVEN
THE WIND FIELDS IN PLAY...WITH 850MB WINDS OF 40-60 KNOTS AND MID
LEVEL WINDS OF 70 KNOTS. FEEL OUR BEST BET WILL COME AS POTENTIALLY
A LINEAR LINE OF STORMS TRIES TO MOVE IN FROM THE WEST SATURDAY
NIGHT. CHANCE ON SUNDAY AS WELL FOR STRONG WIND GUSTS WHEN A BAND OF
STORMS MAY FORM IN A NARROW COLD FRONTAL RAIN BAND SCENARIO. AS OF
RIGHT NOW THE DAY THREE SPC OUTLOOK HAS THE SLIGHT RISK WEST OF THE
AREA AND AGREE WITH THAT THINKING AT THIS TIME. OUR INSTABILITY IS A
QUESTION MARK. HIGHEST IMPACTS LOOK TO BE RAINFALL AND WIND ON
SUNDAY AS THE LOW DEEPENS AS IT MOVES BY.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 PM EDT THU OCT 11 2012

BOTH ECMWF AND GFS AGREE ON ZONAL EAST TO WEST STORM TRACK ACROSS
NORTHERN TIER OF U.S. FOR NEXT WEEK. SUCH A TRACK WILL PRODUCE
RESULT IN A RETURN TO NORMAL OR ABOVE NORMAL TEMPERATURES AS COLDER
POLAR AIR RETREATS TO FAR NORTHWEST CANADA AND NORTHERN ALASKA.

BEST CHANCE OF PRECIPITATION COMES IN THE WED-THU TIME FRAME
ASSOCIATED WITH PROGRESSIVE ENERGETIC PACIFIC JET/SHORTWAVE THAT DIG
EAST OF THE ROCKIES TAPPING SOME GULF AIR AS IT MOVES EASTWARD
THROUGH THE GREAT LAKES.  BOTH GFS/ECMWF HAVE SIMILAR GROSS
CHARACTER IN TERMS OF TRACK...FRONTAL FEATURES...AND PRECIPITATION
POTENTIAL.  HOWEVER IN SPITE OF NWP AGREEMENT...GIVEN ZONAL FLOW OF
OVERALL LONGWAVE PATTERN...WOULD EXPECT SOME EVOLUTION OF FORECAST
SOLUTIONS NEXT FEW DAYS SO CONFIDENCE SUPPORTS ONLY LIKELY POPS AT
THIS TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 135 PM EDT THU OCT 11 2012

SURFACE WIND GUSTS IN EXCESS OF 30KTS AHEAD OF COLD FRONT WILL
CONTINUE THROUGH LATE AFTERNOON. OTHERWISE VFR SHOWERS THIS EVENING
EXCEPT FOR SOME MVFR CIG/VIS ALONG LAKESHORE WITH COLD FRONTAL
PASSAGE BETWEEN 21Z AND 03Z.

OUTLOOK...VFR WITH UNLIMITED CIG/VIS AND LIGHT WINDS ON FRIDAY.
FIRST STRONG FALL STORM WILL BRING WIDESPREAD IFR CIG AND
VIS IN RAIN AND EMBEDDED THUNDERSTORMS FROM LATE SAT
MORNING THRU SUNDAY NIGHT. ALSO WINDS 50KTS+ ARE LIKELY ABOVE
1,000FT SAT EVENING INTO SUN MORNING.

&&

.MARINE...
ISSUED AT 345 PM EDT THU OCT 11 2012

WILL OPT TO LET THE CURRENT GALE WARNING PLAY OUT THROUGH 600 PM.
FREQUENT GALE GUSTS CONTINUE AT SOUTH HAVEN AND HOLLAND. THE GALE
WILL BE SHIFTED INTO A SMALL CRAFT ADVISORY AT THAT POINT WHICH WILL
NEED TO BE RAN THROUGH THE MIDDAY HOURS OF FRIDAY. NORTH FLOW COLD
ADVECTION BEHIND THE FRONT TONIGHT WILL BRING ANOTHER PUSH OF HIGHER
WAVES. BEYOND MIDDAY ON FRIDAY...THE WAVES WILL SETTLE TO BELOW SCA
CRITERIA AS HIGH PRESSURE SETTLES IN. THE RESPITE WILL BE SHORT LIVE
THOUGH AS SOUTH FLOW RAMPS UP FRIDAY NIGHT INTO SATURDAY. STRONG
WINDS AND HIGH WAVES ARE EXPECTED ON LAKE MICHIGAN THROUGH THE
ENTIRE WEEKEND AS A STRONG FALL STORMS SWEEPS NORTHEAST THROUGH THE
GREAT LAKES.

&&

.HYDROLOGY...
ISSUED AT 345 PM EDT THU OCT 11 2012

HYDRO CONCERNS ARE INCREASING RELATED TO THE WEEKEND STORM. IT
APPEARS THAT WE ARE LOOKING AT SIGNIFICANT RAINFALL STARTING
SATURDAY MORNING AND LASTING INTO SUNDAY. PRECIPITABLE WATER VALUES
WHICH LOOK AT WATER CONTENT IN THE ENTIRE COLUMN ARE NEAR MAX VALUES
FOR MID OCTOBER (1.75 INCHES) BASED ON A 50-60YR STUDY. THE SYSTEM
RESPONSIBLE IS A DEEP FALL STORM WHICH WILL BRING PERIODS OF RAIN
AND THUNDERSTORMS OVER THE WEEKEND. IT APPEARS THAT THE HEAVIEST
RAIN BASED ON THE LATEST MODEL GUIDANCE WILL TRACK ACROSS THE
NORTHERN HALF OF THE FORECAST AREA ALONG AND NORTH OF INTERSTATE 96.
RAINFALL TOTALS BY SUNDAY EVENING MAY REACH AROUND AN INCH IN THE
SOUTH TOWARD I94 AND POTENTIALLY 2-3 INCHES FOR CENTRAL LOWER
MICHIGAN. AT THIS POINT CONFIDENCE IN THE LOCATION OF THE HEAVIEST
RAIN AXIS IS NOT HIGH. ALL OF SOUTHWEST LOWER MICHIGAN COULD BE IN
PLAY AT THIS POINT FOR THAT STRIPE OF HEAVIER RAIN. CONFIDENCE IS
INCREASING THOUGH THAT IT MAY FALL ACROSS OUR NORTHERN CWA. AS WE
HEAD THROUGH FRIDAY CONFIDENCE IN LOCATION WILL INCREASE. ANTECEDENT
CONDITIONS ARE GOOD THOUGH WITH SOILS THAT ARE NOT SATURATED AND LOW
FLOWS ON AREA RIVERS. FOR INSTANCE THE STAGE ON THE GRAND IN
DOWNTOWN GRAND RAPIDS IS 2.91 FEET WHICH IS IN THE 9TH PERCENTILE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MIZ037-043>046-
     050>052-056>059-064>067-071>074.

     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY FOR
     MIZ038-044-057-065-072.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY FOR
     MIZ039-040-045-046-051-052-058-059-066-067-073-074.

LM...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...COBB
AVIATION...COBB
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Oct 11, 5:35 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 AM EDT THU OCT 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
535 AM EDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING.

LMZ844>849-120945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
535 AM EDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST GALES WILL CONTINUE INTO THIS AFTERNOON. WINDS AND WAVES
WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT OVER THE WEEKEND.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:45 AM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more7 hr
Oct 11, 3:56 PM EDTFreeze WarningGRRCalhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 6 more17 hr
Oct 11, 5:45 PM EDTSmall Craft AdvisoryGRR18 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.